Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 18, 2011, 1:58 PM MST for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Feb 19, 2011, 12:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 1:58 PM MST (20:58 UTC)
- In effect from
- Feb 19, 2011, 12:00 PM MST
- Expired
- Feb 19, 2011, 6:34 AM MST
- In force
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386 WWUS84 KEPZ 182058 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 158 PM MST FRI FEB 18 2011 ...A FIRE WEATHER WATCH THAT WAS IN EFFECT SATURDAY AFTERNOON AND EARLY SATURDAY EVENING FOR THE LOWLANDS OF SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS...HAS BEEN UPGRADED TO A RED FLAG WARNING. THE RED FLAG WARNING IS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS THAN 15 PERCENT ALONG WITH HIGH FIRE DANGER RATINGS... .LOW PRESSURE MOVING INTO THE GREAT BASIN LATER TODAY...WILL GENERATE STRENGTHENING SOUTHWEST FLOW ALOFT OVER THE REGION SATURDAY AND SUNDAY. APPROACH OF THIS LOW WILL ALSO DEVELOP A LEE SURFACE TROUGH TO OUR EAST OVER THE HIGH PLAINS. MIX DOWN OF THE HIGHER WINDS ALOFT...COMBINED WITH THOSE FROM A STRENGTHENING PRESSURE GRADIENT OVER OUR AREA NEAR THIS TROUGH...WILL ALLOW WINDS TO INCREASE TO 20 TO 25 MPH WITH GUSTS TO 35 TO 45 MPH. FIRE DANGER RATINGS OF HIGH OR GREATER ARE EXPECTED. THESE FACTORS WILL ALSO COMBINE TO POSSIBLY CREATE CRITICAL FIRE WEATHER CONDITIONS OVER THE LOWLANDS SUNDAY AFTERNOON. NMZ112-TXZ055-056-191400- /O.UPG.KEPZ.FW.A.0003.110219T1900Z-110220T0200Z/ /O.NEW.KEPZ.FW.W.0004.110219T1900Z-110220T0200Z/ /O.NEW.KEPZ.FW.A.0004.110220T2000Z-110221T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 158 PM MST FRI FEB 18 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. THE FIRE WEATHER WATCH PREVIOUSLY ISSUED FOR SATURDAY...IS NO LONGER IN EFFECT. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE SATURDAY MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS THE LOW APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ111-191400- /O.NEW.KEPZ.FW.A.0004.110220T2000Z-110221T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- 158 PM MST FRI FEB 18 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. * LOCATION...LOWLANDS OF FAR SOUTHWEST NEW MEXICO. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE SUNDAY MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS THE LOW APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
1 follow-up statement
290 WWUS84 KEPZ 191334 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 634 AM MST SAT FEB 19 2011 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS AFTERNOON HAS BEEN CANCELLED. THE FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY FOR THE LOWLANDS OF SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. THE FIRE WEATHER WATCH IS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS THAN 15 PERCENT ALONG WITH HIGH FIRE DANGER RATINGS... .AN UPPER TROUGH WILL BE MOVING INTO ARIZONA ON SUNDAY WILL STRENGTHEN A LEE TROUGH EXTENDING ACROSS FAR EASTERN NEW MEXICO. THIS WILL ALLOW FOR STRONG WEST TO SOUTHWEST WINDS ACROSS THE PLAINS WHICH WILL DRY OUT THE LOW LEVELS WITH MINIMUM RELATIVE HUMIDITIES FALLING TO BELOW 15 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS. NMZ112-TXZ055-056-192200- /O.CAN.KEPZ.FW.W.0004.110219T1900Z-110220T0200Z/ /O.CON.KEPZ.FW.A.0004.110220T2000Z-110221T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 634 AM MST SAT FEB 19 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE RED FLAG WARNING FOR THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE SUNDAY MORNING...CONTINUING THROUGH EARLY SUNDAY EVENING...AS AN UPPER LOW APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ111-191445- /O.CAN.KEPZ.FW.A.0004.110220T2000Z-110221T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- 634 AM MST SAT FEB 19 2011 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH WINDS WILL LIKELY BE 20 TO 30 MPH WITH GUSTS OVER 40 MPH ON SUNDAY ACROSS THE SOUTHWEST DESERTS AND LOWLANDS...MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO REMAIN CLOSE TO 20 PERCENT...THEREFORE THE FIRE WEATHER WATCH FOR SUNDAY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 18, 2:33 AM MST, 11 hours 25 minutes earlier.
Area forecast discussion, Feb 18, 2:33 AM MST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
233 AM MST FRI FEB 18 2011
.SYNOPSIS...
MAIN PATTERN OVER THE SOUTHWESTERN U.S WILL REMAIN UNCHANGED
THROUGH THE WEEKEND AND MOST OF NEXT WEEK. A DEEP SOUTHWEST FLOW
PATTERN WILL ALLOW FOR PERIODS OF HIGH CLOUDS AND BREEZY TO WINDY
AFTERNOONS. MOST OF THE AREA WILL REMAIN DRY THROUGH THE PERIOD. A
SERIES OF UPPER-LEVEL PACIFIC STORM SYSTEMS WILL BRUSH THE
REGION. IT IS EXPECTED THAT PRECIPITATION WILL LIMITED TO THE
SOUTHWEST NEW MEXICO MOUNTAINS AND SURROUNDING LOWLANDS.
&&
.DISCUSSION...
MODELS KEEP THE SOUTHWEST UNDER A PERSISTENT SOUTHWEST FLOW
PATTERN AS A SERIES OF PACIFIC LOWS TRACK THROUGH A HIGH-AMPLITUDE
WEST COAST TROUGH. A VERY WEAK PACIFIC FRONT PUSHED THROUGH THE
REGION LAST NIGHT BUT IT SHOULD HAVE NO AFFECT TODAY. WINDS WILL
QUICKLY GO BACK SW AS HEATING ENCOURAGES MIXING TODAY. HEIGHTS/
THICKNESSES/H85 TEMPS ALL SHOW TEMPS EQUAL TO YESTERDAY'S HIGHS.
WINDS SHOULD SLACKEN A BIT DUE TO SLIGHTLY LIGHTER WINDS ALOFT AND
A LOOSER SURFACE PRESSURE GRADIENT...BUT NEAR BREEZY AFTERNOON
CONDITIONS ARE STILL EXPECTED. TRAJECTORIES ALOFT BRING SOME MID
AND HIGH PAC MOISTURE OVER THE NW PORTION OF THE CWFA. SOME MINOR
RIPPLES IN THE FLOW COULD PRODUCE SOME LIGHT PCPN OVER THE
NORTHERN GILA MTN REGION...BUT LOOKS UNLIKELY.
SATURDAY THE NEXT MAIN DISTURBANCE EJECTS OUT OF THE STANDING
TROUGH AND CLIPS THE GILA. MOST OF OUR FORECAST AREA WILL ONLY SEE
SOME INCREASED HIGH CLOUDS ALONG WITH STRONGER WINDS. THE MAIN PAC
TROUGH ITSELF BEGINS TO LIFT EAST AS ANOTHER PACIFIC LOW SLIDES IN
AND BOTTOMS OUT. THIS FEATURE WILL PASS ACROSS THE CWFA LATE SUNDAY
BUT AGAIN LOOKS TO PASS NORTH. THIS WILL KEEP PCPN CHANCES TO A
MINIMUM AND LIMITED TO EXTREME N ZONES. IT WILL FORCE WINDS
STRONGER MAKING FOR A WINDY WEEKEND. LATE SUNDAY A FAIRLY STRONG
PACIFIC COLD FRONT WILL PRESS EAST ACROSS THE REGION.
MONDAY WILL BE NOTICEABLY COOLER WITH MAX TEMPS DROPPING TO A
SEVERAL DEGREES BELOW NORMAL AREA WIDE. BOTH MONDAY AND TUESDAY
THE AREA WILL COME UNDER A WEAK BUILDING RIDGE AND GET A REPRIEVE
FROM THE WINDS. WINDS LOOK TO RETURN WEDNESDAY AS THE NEXT PACIFIC
SYSTEM DROPS SOUTH AND BEGINS TO APPROACH ACROSS THE N BAJA. THIS
SYSTEM APPEARS TO BE MOISTURE STARVED AND LOOKS TO PASS WITH ONLY
A MINOR THREAT OF PCPN.
ALL THE MENTIONED SYSTEMS TO PASS THIS FORECAST PACKAGE DO SO IN
DEEP SOUTHWEST FLOW. THIS KEEP SNOW LEVELS QUITE HIGH FOR EACH
SYSTEM.
&&
.AVIATION...VALID 18/12Z-19/12Z.
VFR CONDITIONS FOR ALL TERMINALS AND ROUTES THROUGH THE PERIOD.
DEEP SOUTHWEST FLOW WILL KEEP THE REGION DRY. PERIODS OF HIGH
CLOUDS...SCT- BKN250 GENERALLY NW OF DMN-HMN LINE. WINDS SLACKENED
FROM YESTERDAY AT 24010G20KTS.
&&
.FIRE WEATHER...
ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE REGION WITH WINDS
AND DRY CONDITIONS REMAINING THE MAIN IMPACTS FOR US. WINDS WILL
BE LIGHTER TODAY...FROM THE SOUTHWEST AVERAGING 10-20 MPH...AS
HIGH PRESSURE ALOFT BUILDS ATTEMPTS TO BUILD SLIGHTLY NORTHWARD
FROM SOUTH TEXAS. CRITICAL FIRE CONDITIONS ARE EXPECTED MOST AREAS
SATURDAY AND SUNDAY...AS STRENGTHENING W TO SW WINDS ARE EXPECTED
AHEAD OF STRONGER STORM SYSTEM FORECAST TO TAKE SHAPE OVER THE
WESTERN STATES THIS WEEKEND. SLIGHT CHANCES FOR SHOWERS IN
GILA...SACRAMENTO AND CAPITAN RANGES ALSO POSSIBLE THIS
WEEKEND...HOWEVER HIGH SNOW LEVELS ARE ANTICIPATED TO 9000 FEET.
MINIMUM RELATIVE HUMIDITIES THROUGH THE PERIOD WILL GENERALLY
RANGE FROM 25-30 PERCENT IN THE HIGHEST ELEVATIONS...TO THE SINGLE
DIGITS ACROSS THE LOWER DESERTS. HAINES INDICIES WILL RANGE FROM 2
TO 3...WITH HIGHER VALUES EXPECTED EAST OF THE CONTINENTAL DIVIDE.
ANOTHER STORM SYSTEM IS EXPECTED FOR US LATER NEXT WEEK...WITH A
COOLING TREND ANTICIPATED AT THAT TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 77 47 81 50 73 / 0 0 0 0 10
SIERRA BLANCA TX 80 45 81 48 77 / 0 0 0 0 0
LAS CRUCES 75 44 78 45 70 / 0 0 0 0 10
ALAMOGORDO 71 41 73 43 67 / 0 0 0 10 10
CLOUDCROFT 51 34 55 35 45 / 0 10 10 0 20
TRUTH OR CONSEQUENCES 70 41 73 43 66 / 0 0 10 10 20
SILVER CITY 63 38 64 38 53 / 0 10 10 20 20
DEMING 74 42 75 45 68 / 0 0 0 10 10
LORDSBURG 73 42 72 44 64 / 0 0 10 20 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NMZ112.
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR TXZ055-056.
&&
14/BIRDThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:58 PM MST | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 41 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.